Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 27, 2012Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at May 27, 2012, 6:42 PM EDT for Murray County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2012, 6:42 PM EDT (22:42 UTC)
Expired
May 27, 2012, 7:15 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 138 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS82 KFFC 272242
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT SUN MAY 27 2012

GAZ006-272315-
642 PM EDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN FANNIN COUNTY UNTIL 715 PM EDT...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES MILL...MOVING WEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FANNIN COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JONES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3496 8453 3491 8451 3485 8460 3485 8462
      3486 8462 3493 8462
TIME...MOT...LOC 2242Z 069DEG 10KT 3491 8457

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 27, 3:43 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 27, 3:43 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT SUN MAY 27 2012

...HEAVY RAINFALL AND GUSTY WINDS EXPECTED FOR SOUTHERN TIER FROM
TROPICAL STORM BERYL...

.SHORT TERM /TONIGHT THROUGH TUESDAY/...

TROPICAL STORM BERYL HAS SHOWN SIGNS OF INCREASED ORGANIZATION AND
STRENGTH THIS AFTERNOON AS IT MOVES SLOWLY TOWARD THE NORTHEAST
FLORIDA COAST. BIGGEST CHANGES TODAY HOWEVER HAS BEEN THE EROSION
OF THE MID LEVEL DRY AIR ON THE WESTERN FLANK OF THE STORM. THIS
ALONG WITH ENHANCED LOW LEVEL MOISTURE WHICH HAS REMAINED IN PLACE
HAS RESULTED IN NEARLY CATEGORICAL COVERAGE ALONG OUR SOUTHERN
PERIPHERY THIS AFTERNOON AND EXPECT CONTINUED HIGH POPS THERE
THOUGH THIS EVENING. EXPECT THE GRADIENT OF HIGHEST POPS TO REMAIN
VERY TIGHT HOWEVER AND WILL NOT EXTEND POPS VERY FAR TO THE NORTH
AT ALL IN THE SHORT TERM.

MUCH OF THE REMAINDER OF THE FORECAST WILL BE CONTINGENT UPON THE
SPEED OF MOVEMENT AND EVENTUAL TRACK OF TROPICAL STORM BERYL.
CHANGES IN THE FORECAST FROM NHC INCLUDE A SLIGHTLY FURTHER
WESTWARD MOVEMENT PRIOR TO THE SHIFT NORTH AND THEN NORTHEAST.
MOVEMENT FROM THE VARIOUS GLOBAL MODELS ALSO SLIGHTLY SLOWER WHICH
WOULD HAVE IMPLICATIONS ON TOTAL RAINFALL AMOUNTS FOR THE
SOUTHEAST CORNER OF THE AREA.

SUMMARY OF TROPICAL STORM BERYL EFFECTS...BASICALLY ANTICIPATING MUCH
NEEDED RAINFALL FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA
WITH A SHARP RAINFALL GRADIENT TO THE NORTH. HEAVIEST RAIN WILL
ACTUALLY HOLD OFF UNTIL LATE TUESDAY WHEN STORM MAKES ITS TURN.
STILL EXPECTING 2 TO 3 INCHES FOR THE EXTREME SE CORNER OF THE
AREA WITH A SHARP DROPOFF TO THE NORTH AND WEST. IN
FACT...GENERALLY LESS THAN A HALF INCH AT THIS TIME FOR AREAS OF
ATLANTA METRO. GIVEN POP GRADIENT IN PLACE HOWEVER...IT SHOULD BE
NOTED THAT ANY SHIFT NORTHWARD IN THE TRACK WILL LEAD TO
SIGNIFICANT CHANGES IN RAINFALL AMOUNTS. AS FAR AS WINDS...STORM
IS STRENGTHENING AND AWAITING NHC NEW ADVISORY BEFORE MAKING ANY
CHANGES TO WIND GRIDS. CURRENTLY...IT STILL LOOKS LIKE A FRINGE
EVENT WITH SUSTAINED 20 KNOTS ENTERING THE SOUTHEAST ZONES BEFORE
EXITING QUICKLY.

PLEASE CHECK THE HOMEPAGE AT WEATHER.GOV/ATLANTA UNDER THE
HEADLINES SECTION FOR A VIDEO UPDATE ON THIS WEATHER STORY.

DEESE

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

LITTLE DOWN TIME BETWEEN FRONTAL BOUNDARY AND NEXT LOW PRESSURE
SYSTEM. SURFACE FEATURE DEVELOPS OVER THE ARKLATEX REGION THURSDAY
AFTERNOON...ASSOCIATED WITH UPPER LEVEL TROUGH. THIS LOW DEEPENS
AS IT TRACKS THROUGH THE TENNESSEE VALLEY EARLY FRIDAY
MORNING...AS IT CLOSES OFF AND PROGRESSES UP THROUGH THE OHIO
VALLEY. THIS SYSTEM WILL PROVIDE YET ANOTHER OPPORTUNITY FOR RAIN
ACROSS THE CWA...SO WILL CONTINUE WITH A CHANCE TO GOOD CHANCE
POPS THURSDAY THROUGH FRIDAY...AND TAPERING POPS OFF FROM
NORTHWEST TO SOUTHEAST EARLY SATURDAY AS ASSOCIATED BOUNDARY
PUSHES THROUGH. HIGH PRESSURE RIDGE BUILDS INTO THE REGION BEHIND
THE BOUNDARY IN TIME FOR THE WEEKEND...WITH SLIGHTLY BELOW
SEASONAL TEMPERATURES IN STORE.

01

&&

.FIRE WEATHER...WINDS WILL REMAIN ELEVATED THROUGH MEMORIAL DAY
AND FIRE DANGER CONCERNS WILL BE DEPENDENT UPON WHO GETS RAIN AND
THE RESPONSE OF THE FUELS TO INCREASED HUMIDITY. WILL LET EVENING
AND OVERNIGHT SHIFT RE-EVALUATE WHERE RAIN BANDS SET UP BEFORE
DECIDING ON ANY FUTURE STATEMENTS.

&&

.HYDROLOGY...AS MENTIONED...EXPECTING MAX 2 TO 3 INCHES FOR NOW
AND THIS WILL BE IN AREAS WHERE RAINFALL IS MUCH NEEDED AND SOILS
CAN MORE THAN HANDLE IT. EVEN IF THESE VALUES TREND UPWARD...WOULD
EXPECT US TO GET BY WITHOUT THE NEED FOR A FLOOD WATCH.

&&

.AVIATION...
18Z UPDATE... TROPICAL STORM BERYL WILL CONTINUE TO MOVE WESTWARD
TOWARD THE ATLANTIC COAST THROUGH MEMORIAL DAY BUT LIMITED EFFECTS
ARE ANTICIPATED FOR THE TAF SITES...ESPECIALLY THE ATL AREA SITES.
FOR MCN AND CSG...WINDS WILL REMAIN ELEVATED THROUGH MUCH OF THE
OVERNIGHT PERIOD WITH GUSTS. RAIN AND THUNDERSTORMS WILL BE
CONCENTRATED OVER SOUTHERN SECTIONS OF THE FORECAST AREA AND
GENERALLY SOUTH OF THE TAF SITES. WILL INCLUDE A PROB30 FOR MONDAY
AFTERNOON FOR MCN WITH RAIN HOLDING OFF ELSEWHERE. WILL SEE AN
INFLUX OF LOW LEVEL MOISTURE AT ALL SITES TONIGHT ALLOWING MOVE AN
MVFR DECK AFTER 10Z.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT MEDIUM ON MVFR CIGS MONDAY
MORNING.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  86  65  85 /  20  30  30  60
ATLANTA         69  84  67  84 /  20  20  30  40
BLAIRSVILLE     62  83  63  81 /  20  20  20  50
CARTERSVILLE    66  86  64  86 /  20  20  20  50
COLUMBUS        69  87  69  88 /  20  40  30  30
GAINESVILLE     67  83  66  82 /  20  20  30  50
MACON           69  87  69  85 /  20  50  50  60
ROME            66  89  65  88 /  10  20  20  40
PEACHTREE CITY  66  85  65  85 /  20  30  30  40
VIDALIA         75  88  71  85 /  80  60  70  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....01
AVIATION...DEESE
Hazardous weather outlook, May 27, 4:40 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT SUN MAY 27 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
440 PM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THROUGH TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS PORTIONS OF
CENTRAL GEORGIA THROUGH TONIGHT. WINDY CONDITIONS ARE ALSO EXPECTED
IN THIS AREA.

.SYNOPSIS...
WEAKENING HIGH PRESSURE REMAINS SITUATED ACROSS THE AREA AS TROPICAL
STORM BERYL MOVES TOWARDS THE GEORGIA-FLORIDA COAST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE GUSTY WINDS OF 20 TO 30 MPH ACROSS
PORTIONS OF CENTRAL GEORGIA. WITHIN CONVECTION...PRIMARY HAZARDS
WILL BE BRIEF HEAVY RAIN...AND OCCASIONAL LIGHTNING.

.DISCUSSION...
LATEST FORECAST TRACK SHOWS TROPICAL STORM BERYL MOVING ONSHORE NEAR
JACKSONVILLE TONIGHT. AS BERYL APPROACHES THE REGION...CONVECTION
WILL MOVE INTO SOUTH GEORGIA. ALTHOUGH MODELED INSTABILITIES ARE
LIMITED...CAPE VALUES OF 400 TO 600 J/KG AND LIFTED INDEX VALUES
BELOW -2 WILL SUPPORT ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT. GIVEN THE ENVIRONMENT ASSOCIATED WITH THIS SYSTEM...THE
MAIN CONCERNS WILL BE BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. THE
BEST LOCATION FOR CONVECTION IS SOUTH OF A LINE FROM AMERICUS...TO
MACON...TO WARRENTON. IN THIS SAME AREA...TIGHT PRESSURE GRADIENT
ASSOCIATED WITH THE LANDFALLING SYSTEM WILL RESULT IN WIND GUSTS TO
20-30 MPH. LOOSE OR UNSECURED LIGHT WEIGHT OBJECTS MAY BE BLOWN
AROUND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...ESPECIALLY ACROSS
CENTRAL GEORGIA MONDAY INTO TUESDAY AS BERYL TRACKS ACROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 27, 6:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT SUN MAY 27 2012

GAZ006-272315-
642 PM EDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN FANNIN COUNTY UNTIL 715 PM EDT...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES MILL...MOVING WEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FANNIN COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JONES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3496 8453 3491 8451 3485 8460 3485 8462
      3486 8462 3493 8462
TIME...MOT...LOC 2242Z 069DEG 10KT 3491 8457

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:53 PM EDTSpecial Weather StatementFFCMurray37 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.